U.S. doctors online nowAsk doctors free
WA
A 28-year-old female asked:

Started my birth control last month. got my period on time but it didn't stop. i've been bleeding for three weeks now. anything i can do?

1 doctor answer1 doctor weighed in
Dr. Leslie Miller
Obstetrics and Gynecology 32 years experience
It will get better : When you first start hormonal contraception half of women can have irregular bleeding in the first 3 months of use. If you start pills on day 5 of a period there can be less but you are already started. If it is a pill then the week off should help reset things, you can also use medications like naprosyn (naproxen) to reduce bleeding. Very rarely you are bleeding because of infection or pregnancy.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 8, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.